Doctor insights on:
Does Applesauce Cause Constipation
My six month old is having constipation troubles. I've eliminated squash and applesauce and bananas from his diet. Is there anything else i can do?
3 yr old has been constipated for 24hrs and complains tummy hurts. Been giving juice water fruit applesauce and warm bath...he won't try to go bc hurt?
Several: Most common being meds, not eating healthy, not drinking enough fluids, sedentary lifestyle, and not taking enough fiber. Hypothyroidism, certain electrolyte disturbances, diabetes, poor eating habbits, laxative abuse and a lot others. The goal is to eat healthy, drink a lot of fluids, stay active, and eat your daily fiber. If this is not helping then see your physician for further workup. ...Read moreSee 1 more doctor answer
Many things: Constipation can be caused by lot of problems. Though usually diet related, other causes are medications (narcotics) or (less commonly) hypothyroidism. The first thing you should do is evaluate how much water you are taking in a day (>8 cups/day) and how much fiber you are eating (25 to 35 g/day). If that doesn't work, look to see if you are taking too many constipating foods like dairy or pasta. ...Read more
Constipation: Can occur due to low fiber&water content in the diet. These help the intestines move bulk along and keep the stool soft. Also, ppl who hold their bm until they are in the comfort of their own home are at risk of hard stools. "holding it" desensitizes the nerves of the rectum to the stretch which normally signals the time for a bm. As the stool sits in the rectum, it becomes dehydrated and hard. ...Read more
Some do, many don't: Lots of meds can cause constipation. Narcotics routinely do, iron and calcium supplements can; calcium channel blockers (bp/cardiac meds) can; parkinson's meds, antidepressants (tricyclic more than ssri), sucralfate (ulcer drug), Cholestyramine (cholesterol med), many other prescription and otc drugs. Check with md if new symptom, med change, worsening, pain, bleed. Diet, hormones can play a role. ...Read moreSee 1 more doctor answer
Hi I have been suffering constipation the last 2days from what I believe has been caused by too much fibre. Should I take a laxativ? Or let it settle?
Fiber tends to be a: laxative by adding bulk, anti-constipation. However there are many variables, largest being internal control of colon motility, delaying evacuation (for whatever reasons), internal emotions, decreased physical activity, etc, Most laxatives ? constipation problems over time. Generally ?ed activity, ?ed hydration, high fiber foods, prunes, softners, osmotic agents, in order listed, are best/safest. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Does almond milk cause constipation?
- Does red wine cause constipation?
- Does ibuprofen cause constipation?
- Ask a doctor a question free online
- Does biotin cause constipation?
- Does pepto bismol cause constipation?
- Does pomegranate cause constipation?
- Does honey cause constipation?
- Talk to a gastroenterologist online